Thunderstorm Wind, Campbell
- When
- May 26, 8:30 PM MST to 8:40 PM MST
- Where
- Campbell County, 17.27 mi S of Savageton
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.620, -105.790
Thunderstorms over far southwestern Campbell County produced wind gusts over 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Thunderstorms over far southwestern Campbell County produced wind gusts over 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 26, 4:05 PM MST, 4 hours 25 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 505 PM MDT Sat May 26 2018 .DISCUSSION...(This Evening Through Saturday) Issued at 137 PM MDT Sat May 26 2018 Western CONUS mean troughing will bring persistent SW flow through much of the period. This will support an active pattern as several impulses eject NE into the Northern Plains. Upper level ridge over the area today suppressing convection and allowing for very warm temperatures. Subtle speed max will advect through the region tonight. Pos theta-e adv associated with this feature might support a cluster of northward moving elevated convection, given elevated instability in place. Retained 20 pop mention for this. Expected convective complex over MT/ND associated with the aforementioned impulse will convectively force a weak cool front into the region tonight, with a period of breezy NW winds expected across NW SD. This trough will stall over the area Sun with a decent upper trough pushing into the region. Ample LL moisture will advect into the region per SE flow, supporting CAPE of 1.5-2.5 KJ/KG over NE WY and Western SD. Increasing shear per advecting jet steak should support a decent chance of evening TS with some severe storms certainly possible given moisture/CAPE/shear numbers. Strong inversion in place will likely limit any convection to perhaps the Black Hills at first, with chances increasing in the evening as an MCS pushes NE out of eastern WY. Another thing to watch will be the threat for heavy rain. Several hires models in addition to the NAM and GFS prong very heavy rainfall with tomorrow's expected convective complex, with over 2 inches possible. Storm motion is pretty slow at 10-15 knots, with MCS forcing possibly leading to training in some areas for period. The heaviest rain attm looks to fall around the BH area. However,the exact location of heavy rain (as well as svr wx) will hinge on where the sfc boundary stalls out, which remains uncertain attm. Felt at least a mention of heavy rain in this area was a good first step and will let the night shift look at things to determine if a flash flood watch maybe prudent for Sunday night. Sfc boundary will linger over the area Mon with sufficient flow aloft and ll moisture certainly in place to support more diurnal shra/TS, some possible severe once again. Bulk of upper trough will advect through the region Tues, with another good chance of convection once again, esp from the Black Hills east. Drier weather is expected mid next week with weak ridging in place before another round of western CONUS troughing develops and supports unsettled flow once again. Look for a brief cool down early next week, with a warming trend mid week and on. && .AVIATION...(For the 00Z TAFS Through 00Z Sunday Evening) Issued At 504 PM MDT Sat May 26 2018 Other than some MVFR conditions possible tonight near isolated thunderstorms, VFR conditions are expected through Sunday morning. A low-level jet may result in some areas of low level wind shear across the western SD plains this evening. Higher coverage TSRA with local IFR conditions will develop later Sunday afternoon, especially near the Black Hills. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...JC AVIATION...Helgeson
Hazardous Weather Outlook National Weather Service Rapid City SD 435 AM MDT Sat May 26 2018 SDZ042>044-046-047-049-271045- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- 435 AM MDT Sat May 26 2018 /535 AM CDT Sat May 26 2018/ This Hazardous Weather Outlook is for portions of south central South Dakota...and southwestern South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Chances for thunderstorms return Sunday into early next week. Some of the thunderstorms may be severe, especially on Sunday and Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-024>032-041-072>074-WYZ054>058-071-271045- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 435 AM MDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible tonight, some of which may become strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday Chances for thunderstorms continue Sunday into early next week. Some of the thunderstorms may be severe, especially on Sunday and Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The Riverton/Lander radar (KRIW), 226 km away, was scanning. The volume nearest the first event began at 03:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748814.